Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 35, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 5, 2012, 3:27 PM EDT for Levy County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2012, 3:27 PM EDT (19:27 UTC)
- Expired
- Jul 5, 2012, 3:50 PM EDT
- In force
- 23 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 158 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 927 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590 WUUS52 KTBW 051927 SVRTBW FLC075-052000- /O.NEW.KTBW.SV.W.0035.120705T1927Z-120705T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 327 PM EDT THU JUL 5 2012 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEVY COUNTY IN NORTHERN FLORIDA... * UNTIL 400 PM EDT. * AT 323 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHIEFLAND. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OTTER CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2942 8264 2925 8281 2941 8298 2955 8283 TIME...MOT...LOC 1927Z 315DEG 1KT 2943 8283 $$
2 follow-up statements
154 WWUS52 KTBW 051943 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 343 PM EDT THU JUL 5 2012 FLC075-052000- /O.CON.KTBW.SV.W.0035.000000T0000Z-120705T2000Z/ LEVY FL- 343 PM EDT THU JUL 5 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR CENTRAL LEVY COUNTY... AT 338 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHIEFLAND. THIS STORM WAS NEARLY STATIONARY. ANOTHER STRONG THUNDERSTORM IS LOCATED NEAR COUNTY ROAD 335 AND SOUTHEAST 30TH STREET IN WILLISTON. ADDITIONAL WARNINGS MAY BE REQUIRED IF THIS STORM STRENGTHENS FURTHER. LAT...LON 2942 8264 2925 8281 2941 8298 2955 8283 TIME...MOT...LOC 1941Z 315DEG 1KT 2943 8283 $$
729 WWUS52 KTBW 051950 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 350 PM EDT THU JUL 5 2012 FLC075-052000- /O.CAN.KTBW.SV.W.0035.000000T0000Z-120705T2000Z/ LEVY FL- 350 PM EDT THU JUL 5 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEVY COUNTY IS CANCELLED... ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT FULLY DISSIPATES. LAT...LON 2942 8264 2925 8281 2941 8298 2955 8283 TIME...MOT...LOC 1950Z 315DEG 1KT 2943 8283 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:29 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jul 5, 1:29 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 129 PM EDT THU JUL 5 2012 ...A FEW STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON... .CURRENT... SEA BREEZE MOVING INLAND NORTH OF TAMPA AND WAS PINNED TO THE COAST SOUTH OF THE BAY WITH STORMS APPROACHING FROM MELBOURNE TO NAPLES. THE 500 MB TEMPERATURE IS -8C WITCH IS COLD ENOUGH FOR HAIL. ALSO WET MICROBURSTS POSSIBLE GIVEN INSTABILITY AND RELATIVELY MOIST ATMOSPHERE THROUGH 20 KFT. .SHORT TERM (TONIGHT THROUGH SATURDAY)... NARROW EAST TO WEST RIDGE OF SURFACE HIGH PRESSURE WILL REMAIN DRAPED ACROSS CENTRAL FLORIDA THROUGH SATURDAY. THE WEATHER PATTERN LOOKS THE SAME THE NEXT TWO AFTERNOONS...BUT THAT DOES NOT MEAN THE MESOSCALE FORCING WILL PRODUCE RAIN IN THE SAME AREA FROM DAY TO DAY. ENDED UP BROAD BRUSHING POPS WITH 30-40 PERCENT EACH AFTERNOON...WHICH IS TYPICAL OF RAINY SEASON. POPS ON GFS MOS CONTINUE TO RUN LOW SO LEANED TOWARD NAM MOS INSTEAD. .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)... NO CHANGES TO PREVIOUS DISCUSSION. STRONG U/L RIDGE OVER THE FOUR CORNERS AREA WILL EXTEND TO THE MID ATLANTIC COAST ON SUNDAY. EXTENSION OF THE RIDGE OVER THE MID ATLANTIC WILL MOVE EAST OVER THE WESTERN ATLANTIC MONDAY WITH A WEAKNESS DEVELOPING ALONG THE EASTERN SEABOARD WHICH WILL ALLOW A WEAK U/L TROUGH TO DROP OVER THE LOWER MISSISSIPPI VALLEY TUESDAY AND WEDNESDAY. THIS MAY HELP PULL NORTHWARD DEEPER MOISTURE OVER THE FORECAST AREA BY MID WEEK. AT THE SURFACE...VERY WEAK BOUNDARY LAYER FLOW THROUGH THE PERIOD AS A SURFACE RIDGE AXIS MEANDERS ACROSS THE FLORIDA PENINSULA. SOUTHEAST BOUNDARY LAYER FLOW OVER THE SOUTHERN HALF OF THE FORECAST AREA WILL BE THE FOCUS FOR HIGHEST AREAL COVERAGE OF AFTERNOON SHOWERS AND THUNDERSTORMS OVER THE INTERIOR AND SOUTHWEST FLORIDA. RELATIVELY SLOW MOVING STORMS WILL CREATE LOCALLY HEAVY RAIN EACH AFTERNOON WITH A PULSE SEVERE THUNDERSTORM POSSIBLE EACH DAY. POPS WILL INCREASE GRADUALLY EACH DAY AS DEEPER MOISTURE ADVECTS OVER THE REGION. TEMPERATURES WILL RUN NEAR TO SLIGHTLY ABOVE CLIMATIC NORMALS EACH DAY. && .AVIATION... SCATTERED THUNDERSTORMS WILL AFFECT THE TERMINALS THROUGH THE REST OF THIS AFTERNOON AND INTO THIS EVENING WITH VCTS AT ALL TERMINALS AND TEMPO TSRA FOR TPA AND SRQ FOR THE NEXT COUPLE OF HOURS. THEN VFR CONDITIONS ARE EXPECTED INTO THE LATE MORNING HOURS. && .MARINE... WINDS REMAIN 10 KNOTS OR LESS AND WAVES LESS THAN 2 FEET THROUGH TUESDAY. && .FIRE WEATHER... AFTERNOON HUMIDITIES REMAIN ABOVE 40 PERCENT NEXT TWO DAYS WHICH IS ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 92 78 93 / 20 30 30 30 FMY 75 93 75 93 / 20 40 20 30 GIF 74 95 75 94 / 30 30 20 30 SRQ 74 92 75 92 / 30 30 20 30 BKV 70 93 72 94 / 10 30 30 30 SPG 79 92 80 92 / 20 30 30 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...72/NOAH LONG TERM/AVIATION...05/CARLISLE
Hazardous weather outlook, Jul 5, 5:03 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 503 AM EDT THU JUL 5 2012 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-052115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 503 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ALONG THE WEST COAST SEA BREEZE BOUNDARY...WITH THE GREATEST AREAL COVERAGE FROM THE TAMPA AREA AND SOUTH. SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN...WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. A PULSE SEVERE THUNDERSTORM WITH DAMAGING WINDS AND QUARTER SIZE HAIL CAN'T BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... TYPICAL SUMMERTIME PATTERN WITH SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. AREAL COVERAGE WILL INCREASE BY MIDWEEK. STRONGER STORMS WILL BE CAPABLE OF WIND GUSTS OF 40 TO 50 MPH...LOCALLY HEAVY RAIN...AND SMALL HAIL. A PULSE SEVERE THUNDERSTORM IS ALSO POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.